Georgia, 2011

Hail in Georgia, May 27, 2011

May 27, 2011 · NWS CHS · 4 events in 2 counties and zones

An upper level disturbance in combination with the sea breeze and numerous convective outflow and differential heating boundaries, resulted in scattered thunderstorm development across southern South Carolina and southeast Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

An upper level disturbance in combination with the sea breeze and numerous convective outflow and differential heating boundaries, resulted in scattered thunderstorm development across southern South Carolina and southeast Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at May 27, 1:01 PM EST, 28 minutes earlier.

Area forecast discussion, May 27, 1:01 PM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
201 PM EDT FRI MAY 27 2011

.SYNOPSIS...
A TROUGH ALOFT WILL IMPACT THE AREA INTO EARLY TONIGHT...FOLLOWED
BY ATLANTIC HIGH PRESSURE SATURDAY THROUGH AT LEAST THE MIDDLE OF
NEXT WEEK. A COLD FRONT COULD APPROACH THE REGION FROM THE NORTH
LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE
FORECAST AREA EARLY THIS AFTERNOON...AND HAVE MADE SOME SLIGHT
ADJUSTMENTS TO POPS TO ACCOUNT FOR LATEST COVERAGE TRENDS.
SUBSIDENCE AND CAPPING HAVE WEAKENED AHEAD OF AN APPROACHING UPPER
TROUGH FROM THE WEST. SHORTWAVE ENERGY AND DEEP MOISTURE ACCOMPANY
THE UPPER TROUGH...AS THE TAIL END OF THE SYSTEM SHIFTS ACROSS SOUTH
CAROLINA AND EASTERN GEORGIA LATER TODAY. THE MAIN FORECAST CONCERN
CONTINUES TO REVOLVE AROUND STRENGTH AND EVOLUTION OF CONVECTION.

BEST THUNDERSTORM POTENTIAL WILL BE ALONG AND WEST OF THE SEABREEZE
BOUNDARY FOR THE REMAINDER OF THE AFTERNOON HOURS...AS THE FIRST
IN A SERIES OF STRONGER SHORTWAVES SHIFT INTO THE AREA THROUGH
THIS EVENING. STORM PREDICTION CENTER MAINTAINS A 5 PERCENT RISK
FOR SEVERE WEATHER ACROSS THE AREA. ALTHOUGH THE MAJORITY OF
UPPER LEVEL ENERGY WILL SHIFT NORTH OF THE REGION TODAY...VARIOUS
CONVECTIVE PARAMETERS CONTINUE TO SUGGEST THAT MARGINALLY SEVERE
WINDS AND HAIL WILL BE A CONCERN WITHIN INTENSIFYING
THUNDERSTORMS. CONSIDERING THE POTENTIAL FOR BOUNDARY INTERACTIONS
FROM DIFFERENTIAL HEATING...THE SEA BREEZE AND OUTFLOW FROM
UPSTREAM CONVECTION...ISOLATED STRONG TO SEVERE STORMS WILL REMAIN
A POSSIBILITY. WILL CONTINUE TO MENTION THE POSSIBILITY OF THESE
CONDITIONS TO THE HAZARDOUS WEATHER OUTLOOK

TEMPERATURES THIS AFTERNOON VARY GREATLY...DEPENDING ON THE AMOUNT
OF CLOUD COVER AND RAINFALL ALREADY EXPERIENCED AT PARTICULAR
LOCATIONS. HAVE MADE SOME TWEAKS TO THE HOURLY AND MAXIMUM
TEMPERATURE FORECAST...YET WILL CONTINUE TO ADVERTISE HIGHS
GENERALLY IN THE MID TO UPPER 80S AWAY FROM THE LOCALLY COOLER
COASTLINE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
CONVECTION WILL DIMINISH IN STRENGTH AND COVERAGE BY MIDNIGHT WITH
THE LOSS OF INSTABILITY AND EVENTUALLY THE PASSAGE OF THE TROUGH
ALOFT OVERNIGHT.

SATURDAY...A SHEAR AXIS...THE REMNANTS OF THE UPPER TROUGH...WILL
PERSIST OVER N/E COUNTIES BETWEEN AN UPPER RIDGE OVER THE WESTERN
ATLANTIC AND ANOTHER UPPER RIDGE BUILDING TOWARD THE REGION FROM THE
SW. A FEW SHOWERS/THUNDERSTORMS COULD BE ONGOING IN THE VICINITY OF
THE SHEAR AXIS TO START THE DAY OVER THE COASTAL WATERS AND SC
COASTAL COUNTIES. THEN...DESTABILIZATION AND SEA BREEZE CONVERGENCE
COULD PUSH THE THREAT FOR ISOLATED/SCATTERED THUNDERSTORMS INLAND
DURING THE AFTERNOON.

SUNDAY/MONDAY...THE UPPER RIDGE WILL STRENGTHEN AND EXPAND ACROSS
THE EASTERN US. WHILE ISOLATED DIURNAL SHOWERS/THUNDERSTORMS CANNOT
BE RULED OUT ALONG THE SEA BREEZE DURING THE DAY AND OVER COASTAL
WATERS AT NIGHT...SUBSIDENCE/CAPPING SHOULD GREATLY LIMIT
COVERAGE/DURATION OF DEEP MOIST CONVECTION. THUS...HELD POPS BELOW
15 PERCENT SUNDAY THROUGH MONDAY.

ONSHORE FLOW SHOULD HOLD TEMPERATURES CLOSE TO NORMAL THROUGH THE
PERIOD.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
THE BLOCKING PATTERN FEATURING THE DEEP LAYER UPPER RIDGE SHOULD
PERSIST WITH LITTLE/NO DIURNAL PRECIPITATION AND NEAR NORMAL
TEMPERATURES THROUGH MIDWEEK. THEN...THE UPPER RIDGE WILL SHIFT WEST
DURING THE LATTER HALF OF THE WEEK...ALLOWING AN UPPER TROUGH TO
AMPLIFY OVER THE NE US AND PUSHING A COLD FRONT TOWARD THE FORECAST
AREA. WHILE THE FRONT COULD EVENTUALLY STALL NORTH OF THE REGION...A
WEAKENED CAP AND POOLING OF MOISTURE/INSTABILITY SOUTH OF THE
BOUNDARY SHOULD SUPPORT AN INCREASING CHANCE FOR
SHOWERS/THUNDERSTORMS THURSDAY/FRIDAY.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
HAVE INDICATED MAINLY PREVAILING VFR CONDITIONS THROUGH THE 18Z
TAF PERIOD...HOWEVER SCATTERED CONVECTION THIS AFTERNOON COULD
PERIODICALLY DETERIORATE CONDITIONS TO MVFR LEVELS..ESPECIALLY AT
KSAV. HAVE INCLUDED A TEMPO TSRA FOR KSAV...WHERE THE SEA BREEZE
WILL TAKE LONGER TO PROGRESS INLAND. THUS KSAV COULD SEE MORE
THUNDERSTORM DEVELOPMENT THAN KCHS. HOWEVER...HAVE KEPT MENTION OF
CB AT BOTH SITES THROUGH 01Z. EXPECT CONVECTIVE DEVELOPMENT AND
COVERAGE TO DIMINISH THIS EVENING. SURFACE WINDS WILL ALSO
DECREASE OVERNIGHT WITHING PLENTY OF LINGERING LOW LEVEL MOISTURE.
CONSIDERING SCATTERED CLOUD COVERAGE OVERNIGHT...WILL KEEP
VISIBILITIES VFR FOR NOW.

EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED.

&&

.MARINE...
THE LOCAL WATERS WILL BE LOCATED ACROSS THE WESTERN SIDE OF THE
ATLANTIC RIDGE THROUGH TONIGHT. CONTINUE TO ADJUST THE FORECAST
FOR HIGHER WINDS IN THE CHARLESTON HARBOR AND ACROSS THE NEARSHORE
WATERS WITH THE SEA BREEZE CIRCULATION AND A TIGHTENING OF THE
PRESSURE GRADIENT. CONDITIONS ARE STILL EXPECTED TO REMAIN BELOW
ADVISORY CRITERIA. THE NOCTURNAL SURGE TONIGHT WILL BE SUBTLE AT
BEST. THUS SOUTHEAST TO SOUTH WINDS WILL LIKELY REMAIN 15 KT OR
LESS THIS EVENING AND OVERNIGHT...WITH THE WAVE SPECTRUM COMPRISED
MAINLY OF SHORT PERIOD WIND DRIVEN WAVES OF 3 OR 4 FT.

MARINERS ARE ADVISED THAT SOME THUNDERSTORMS WILL OCCUR FOR THE
FIRST TIME IN MANY DAYS...MAINLY TONIGHT. AND THERE IS A SMALL
POSSIBILITY OF SOME GUSTY WINDS TO OCCUR WITH A FEW OF THESE
STORMS.

SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED SATURDAY THROUGH
WEDNESDAY. S/SE WINDS SATURDAY WILL TURN TOWARD THE E AND EVEN
OCCASIONALLY NE...ENHANCED EACH DAY BY THE SEA BREEZE
CIRCULATION...AS HIGH PRESSURE BUILDS AND PERSISTS NE OF THE
WATERS. THE LONG DURATION E/NE FLOW COULD PUSH SEAS TO AS HIGH AS
3-5 FT EARLY TO MID WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, May 27, 3:12 AM EST, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
412 AM EDT FRI MAY 27 2011

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-280815-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
412 AM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...A TROUGH OF LOW PRESSURE ALOFT WILL MOVE
ACROSS THE AREA THIS AFTERNOON AND EVENING...ALLOWING FOR
SCATTERED THUNDERSTORMS TO DEVELOP. WITH THE INTERACTION OF THE
SEA BREEZE AND BOUNDARIES FROM THESE AND OTHER NEARBY
THUNDERSTORMS...A FEW STORMS COULD BECOME SEVERE. DAMAGING WINDS
AND MARGINALLY SEVERE HAIL IS POSSIBLE...MAINLY NEAR AND WEST OF
THE INTERSTATE 95 CORRIDOR. THE MOST LIKELY TIME FOR SEVERE
WEATHER IS FROM 3 TO 10 PM EDT.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE
FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER
SERVICE IN CHARLESTON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM.

AMZ330-350-352-354-374-280815-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
412 AM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

33

In the hours before

Special weather statement, May 27, 11:28 AM EST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1228 PM EDT FRI MAY 27 2011

SCZ043>045-049-050-052-271715-
CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND BERKELEY-INLAND
COLLETON-TIDAL BERKELEY-
1228 PM EDT FRI MAY 27 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY AND COLLETON COUNTIES THROUGH 115 PM EDT...

AT 1224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ISOLATED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM STONY
LANDING TO ASHEPOO...MOVING NORTH AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHEPOO...BONNEAU...BONNEAU BEACH...COLLEGE PARK...COTTAGEVILLE...
CROSS...DORCHESTER...EADYTOWN...GIVHANS...HARLEYVILLE...
JACKSONBORO...JEDBURG...KNIGHTSVILLE...LADSON...MONCKS CORNER...
PINOPOLIS...RIDGEVILLE...ROUND O...SAINT STEPHEN...SANGAREE AND
SUMMERVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FEW OF THESE THUNDERSTORMS MAY PASS OVER THE SAME AREAS THIS
AFTERNOON...PRODUCING LOCALLY HEAVY RAIN. REDUCE VEHICLE SPEED TO
LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER
COVERS THE ROAD.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3350 7996 3344 7987 3339 7982 3313 7982
      3264 8063 3327 8047 3328 8045 3326 8043
      3327 8037 3328 8035 3327 8030 3330 8026
      3339 8025 3351 8003
TIME...MOT...LOC 1627Z 196DEG 18KT 3323 7996 3280 8052
Local storm report, May 27, 11:47 AM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1247 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND GST     14 WNW SAINT STEPHEN    33.48N  80.15W
05/27/2011  M57 MPH          BERKELEY           SC   OFFICIAL NWS OBS

&&

EVENT NUMBER CHS1100408

JHP
Special weather statement, May 27, 12:46 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
146 PM EDT FRI MAY 27 2011

SCZ043-044-271815-
DORCHESTER-INLAND COLLETON-
146 PM EDT FRI MAY 27 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 215 PM EDT...

AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GLOVERVILLE...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COTTAGEVILLE...GIVHANS AND ROUND O...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3312 8040 3298 8020 3285 8042 3278 8048
      3287 8063
TIME...MOT...LOC 1746Z 220DEG 16KT 3287 8049
Special weather statement, May 27, 12:49 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
149 PM EDT FRI MAY 27 2011

GAZ101-116-118-SCZ047-048-051-271815-
BEAUFORT-COASTAL JASPER-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND
JASPER-
149 PM EDT FRI MAY 27 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BRYAN...
JASPER...BEAUFORT AND CHATHAM COUNTIES THROUGH 215 PM EDT...

AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BLOOMINGDALE...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HARDEEVILLE...JASPER...PURYSBURGH...SWITZERLAND...TILLMAN...
BLOOMINGDALE...EBENEZER...EDEN...MEINHARD...MELDRIM...MONTEITH...
POOLER...PORT WENTWORTH AND RINCON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3256 8110 3239 8085 3204 8127 3216 8143
TIME...MOT...LOC 1749Z 205DEG 11KT 3217 8129
Special weather statement, May 27, 1:23 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
223 PM EDT FRI MAY 27 2011

SCZ042-043-047>049-051-271915-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-HAMPTON-INLAND
COLLETON-INLAND JASPER-
223 PM EDT FRI MAY 27 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER...
BEAUFORT AND COLLETON COUNTIES THROUGH 315 PM EDT...

AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR RICETOWN...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COOSAWHATCHIE...CUMMINGS...EARLY BRANCH...GARDENS CORNER...GARNETT...
GILLISONVILLE...GRAHAMVILLE...GRAYS...GREEN POND...HENDERSONVILLE...
MCPHERSONVILLE...OLD HOUSE...PINELAND...POCOTALIGO...RIDGELAND...
ROBERTVILLE...SHELDON...SWITZERLAND...TARBORO...TILLMAN...WHITE HALL
AND YEMASSEE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3293 8087 3270 8052 3233 8099 3259 8127
TIME...MOT...LOC 1823Z 227DEG 20KT 3254 8094
Special weather statement, May 27, 1:27 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
227 PM EDT FRI MAY 27 2011

GAZ118-271900-
INLAND CHATHAM-
227 PM EDT FRI MAY 27 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM COUNTY
THROUGH 300 PM EDT...

AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR TUTENS...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLOOMINGDALE...GARDEN CITY...MEINHARD...MONTEITH...POOLER AND PORT
WENTWORTH...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
NICKEL SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3204 8135 3212 8132 3217 8129 3222 8122
      3224 8119 3223 8115 3219 8111 3217 8111
      3217 8113 3215 8111 3212 8112 3210 8108
      3199 8127
TIME...MOT...LOC 1828Z 217DEG 13KT 3206 8127

JAQ

The radar

The Charleston,SC radar (KCLX), 83 km away, was scanning. The volume nearest the first event began at 18:28 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Bryan

When
May 27, 1:29 PM EST to 1:30 PM EST
Where
Bryan County, 0.69 mi N of Richmond Hill
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
31.940, -81.300

Broadcast media relayed a report of penny to nickel size hail in Richmond Hill, Georgia.

Hail, Bryan

When
May 27, 1:40 PM EST to 1:41 PM EST
Where
Bryan County, 0.69 mi N of Richmond Hill
Measured
1 in hail
Reported by
Public
Coordinates
31.940, -81.300

The Public reported quarter size hail in Richmond Hill, Georgia.

Hail, Chatham

When
May 27, 1:50 PM EST to 1:51 PM EST
Where
Chatham County, Pooler
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
32.120, -81.250

Broadcast Media relayed a report of penny size hail in Pooler, Georgia.

Hail, Bryan

When
May 27, 2:35 PM EST to 2:36 PM EST
Where
Bryan County, 0.69 mi S of Richmond Hill
Measured
0.75 in hail
Reported by
Fire Department/Rescue
Coordinates
31.920, -81.300

A Fire Department official reported penny size hail, 1 mile south of Richmond Hill, Georgia.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2011Every state in 2011This day in weather historyWarnings in Georgia, May 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 314054, 314061, 314064, 314068.